Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 31, 2021, 3:10 PM MDT for Morgan County, Utah. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 3:10 PM MDT (21:10 UTC)
- Expired
- Jul 31, 2021, 3:30 PM MDT
- In force
- 20 min
- Issued by
- NWS Salt Lake City, UT
County Morgan County, UT
The radar
The Salt Lake City radar (KMTX), 95 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WWUS85 KSLC 312110 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 310 PM MDT Sat Jul 31 2021 UTZ108-110-112-312130- Wasatch Back UT-Western Uinta Mountains UT-Wasatch Mountains I- 80 North UT- 310 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RICH...NORTHEASTERN MORGAN AND NORTHWESTERN SUMMIT COUNTIES UNTIL 330 PM MDT... At 309 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 9 miles north of Coalville...moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Henefer, Castle Rock and Emory. This includes the following highways... Interstate 84 between mile markers 113 and 116. Interstate 80 in Utah between mile markers 169 and 186. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. If on or near Lost Creek Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4094 11132 4103 11153 4126 11143 4113 11112 TIME...MOT...LOC 2109Z 209DEG 13KT 4105 11139 $$ ND
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:55 AM MDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 31, 9:55 AM MDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 955 AM MDT Sat Jul 31 2021 .SYNOPSIS...Deep moisture will remain across Utah and southwest Wyoming through the weekend. This will result in an extended period of thunderstorm chances with a heavy rain threat, along with temperatures trending slightly below normal. A warming and drying trend is anticipated by midweek. && .DISCUSSION...A moist southerly flow remains in place over Utah and southwest Wyoming this morning with a ridge centered just east of the area. Precipitable water values range from 0.8 inch over the higher terrain to 1.2 to 1.4 inch over most valley locations. This is more than enough to see another round of convective development this afternoon, primarily focused over the higher terrain due to a lack of a well defined forcing mechanism. However, will likely see at least some storms drift into the valleys late this afternoon into early this evening. Given the lack of shear, not anticipating much in the way of organized or long lived convection, and upstream storm motion due to the southerly flow decreases the flash flood threat a bit. Still, heavy rain is likely with any storms that develop. Clouds and moisture across the area will keep maxes today near or just below seasonal normals. Sunday is anticipated to be an even more active day for convection as weak shortwave energy currently over the Great Basin lifts northward and moves across northern Utah through Monday. This feature will provide additional instability and increase available shear. With more widespread and potentially longer lived convection, expecting the flash flooding threat to increase and will need to consider a Flash Flood Watch with the afternoon package. Focus of convection will shift to northern portions of the forecast area Monday as the wave continues to lift northward and a drier west to northwest flow develops behind it as high pressure builds over the Great Basin. With this pattern change, a drying and warming trend should continue for the middle to latter part of the upcoming week. No updates expected to the forecast this morning. && .AVIATION...KSLC...VFR conditions will prevail at the SLC terminal through the afternoon with light winds shifting to the northwest by 18Z. Showers and thunderstorms developing in the vicinity of the terminal this afternoon into this evening will likely produce some periods of gusty and/or erratic winds. There is a 20 percent chance of a thunderstorm directly impacting the terminal, most likely between 23Z and 02Z. Rest of Utah and southwest Wyoming...VFR conditions are expected to prevail across the area through the valid TAF period. Showers and thunderstorms will develop across the higher terrain this afternoon, with some drift into the valleys possible late this afternoon into the early evening. The most likely area for valley convection is for areas north and east of the higher terrain, such as the Uinta Basin and southwest Wyoming. Any storms that develop will be capable of producing heavy rain that will result in temporary MVFR/IFR conditions as well as frequent lightning and gusty winds. && .FIRE WEATHER...Monsoonal moisture remains in place across the region, which will allow for scattered to numerous showers and thunderstorms through Monday, primarily during the afternoon and early evening. Convection today will be primarily focused over the higher terrain with some drift into the valleys during the late afternoon into the early evening. Sunday looks to be more active, however, as a weak weather disturbance brushes by the area.With abundant moisture in place any storms that form will be capable of producing heavy rainfall. Temperatures will continue to run a bit below normal, and relative humidity values will remain elevated with good to excellent overnight recovery. As this weather system passes moves east of the area, drier air will spread across the region beginning Tuesday, lingering through much of the upcoming week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 31, 5:41 AM MDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 541 AM MDT Sat Jul 31 2021 UTZ101>131-WYZ021-011200- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 541 AM MDT Sat Jul 31 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms capable of producing heavy rain and gusty winds are expected this afternoon and evening. There is a potential for localized flash flooding, especially in south wester Utah and in prone areas such as slot canyons, burn scars, areas of steep terrain, and normally dry washes and streams. .DAYS TWO THROUGH SEVEN...Sunday through Friday The moist airmass will remain in place through Monday. Daily showers and thunderstorms capable of heavy rain and gusty winds will occur each afternoon and evening across much of the forecast area. Drier air will move into the area beginning Tuesday, and remain in place through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 31, 1:12 PM MDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 112 PM MDT Sat Jul 31 2021 UTZ122-125-311945- Southwest Utah UT-Southern Mountains UT- 112 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WASHINGTON AND SOUTHWESTERN IRON COUNTIES UNTIL 145 PM MDT... At 111 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 21 miles northeast of Beaver Dam...moving west at 15 mph. Penny size hail will be possible. Locations impacted include... Modena. This includes the following highways... Utah Route 18 between mile markers 42 and 51. Utah Route 56 between mile markers 10 and 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3772 11358 3758 11364 3760 11397 3784 11390 TIME...MOT...LOC 1911Z 104DEG 12KT 3767 11371 ND
Special weather statement, Jul 31, 1:39 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 139 PM MDT Sat Jul 31 2021 UTZ108-110>112-312015- Wasatch Back UT-Western Uinta Mountains UT-Wasatch Mountains I- 80 North UT-Wasatch Mountains South of I-80 UT- 139 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALT LAKE... SOUTHEASTERN MORGAN AND WEST CENTRAL SUMMIT COUNTIES UNTIL 215 PM MDT... At 138 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over East Canyon State Park, or 8 miles west of Coalville...moving north at 25 mph. Penny size hail will be possible. Locations impacted include... Park City, Morgan, Coalville, Summit Park, East Canyon State Park, South Snyderville Basin, North Snyderville Basin, Mill Creek Canyon, Henefer, Echo, Parleys Summit, Echo Reservoir, Snyderville, Kimball Junction, Croydon and Portersville. This includes the following highways... Interstate 84 between mile markers 103 and 119. Interstate 80 in Utah between mile markers 137 and 154, and between mile markers 161 and 173. US Route 40 between mile markers 0 and 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. If on or near East Canyon or Echo Reservoirs, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4067 11145 4068 11166 4114 11169 4111 11133 TIME...MOT...LOC 1938Z 185DEG 20KT 4087 11155 ND
Special weather statement, Jul 31, 2:10 PM MDT, 1 hour before
Special Weather Statement National Weather Service Salt Lake City UT 210 PM MDT Sat Jul 31 2021 UTZ108-110-111-312100- Wasatch Back UT-Wasatch Mountains I-80 North UT- Wasatch Mountains South of I-80 UT- 210 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASATCH...SOUTH CENTRAL MORGAN AND WEST CENTRAL SUMMIT COUNTIES UNTIL 300 PM MDT... At 208 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over South Snyderville Basin, or near Park City...moving north at 5 mph. Penny size hail will be possible. Locations impacted include... Park City, Coalville, Summit Park, East Canyon State Park, North Snyderville Basin, South Snyderville Basin, Kimball Junction, Echo Reservoir, Snyderville, Rockport State Park and Jordanelle Reservoir. This includes the following highways... Interstate 80 in Utah between mile markers 141 and 154, and between mile markers 163 and 166. US Route 40 between mile markers 0 and 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. If on or near East Canyon Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4065 11142 4065 11157 4096 11163 4096 11140 TIME...MOT...LOC 2008Z 183DEG 5KT 4071 11150 ND
Special weather statement, Jul 31, 2:38 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 238 PM MDT Sat Jul 31 2021 UTZ108-110-112-312115- Wasatch Back UT-Western Uinta Mountains UT-Wasatch Mountains I- 80 North UT- 238 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN AND SOUTHWESTERN SUMMIT COUNTIES UNTIL 315 PM MDT... At 237 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from near East Canyon State Park to near Oakley...and moving northeast at 15 mph. Penny to nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Coalville, Oakley, Wanship, Henefer, Peoa, Hoytsville, Echo, Echo Reservoir and Rockport State Park. This includes the following highways... Interstate 84 between mile markers 113 and 119. Interstate 80 in Utah between mile markers 154 and 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Echo Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4119 11147 4093 11114 4068 11131 4094 11157 TIME...MOT...LOC 2037Z 189DEG 14KT 4095 11151 4077 11131 ND
Special weather statement, Jul 31, 2:52 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
252 PM MDT Sat Jul 31 2021
UTZ109-110-312115-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
252 PM MDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND NORTHERN
RICH COUNTIES INCLUDING BEAR LAKE UNTIL 315 PM MDT...
At 252 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm over Garden, or near Laketown...moving northeast
at 25 mph.
Half inch hail and wind gusts in excess of 50 mph will be possible.
Locations impacted include...
Laketown, Garden City, Garden, Bear Lake, Meadowville, Pickelville
and Lakota.
This storm will be capable of producing winds of 50 mph or greater on
Bear Lake. This will lead to a sudden increase in waves and very
choppy waters which will result in hazardous boating conditions.
Boaters are urged to seek safe harbor if possible.
This includes the following highways...
US Route 89 between mile markers 491 and 502.
Utah Route 30 between mile markers 110 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Boaters on Bear Lake should seek safe harbor immediately until the
winds subside.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio and
available television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 4199 11104 4195 11105 4176 11137 4189 11155
4200 11143 4200 11106
TIME...MOT...LOC 2052Z 224DEG 20KT 4188 11139
NDSpecial weather statement, Jul 31, 3:10 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 310 PM MDT Sat Jul 31 2021 UTZ108-110-112-312130- Wasatch Back UT-Western Uinta Mountains UT-Wasatch Mountains I- 80 North UT- 310 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RICH...NORTHEASTERN MORGAN AND NORTHWESTERN SUMMIT COUNTIES UNTIL 330 PM MDT... At 309 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 9 miles north of Coalville...moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Henefer, Castle Rock and Emory. This includes the following highways... Interstate 84 between mile markers 113 and 116. Interstate 80 in Utah between mile markers 169 and 186. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. If on or near Lost Creek Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4094 11132 4103 11153 4126 11143 4113 11112 TIME...MOT...LOC 2109Z 209DEG 13KT 4105 11139 ND
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:17 PM MDT | Special Weather Statement | SLC | Beaver | 43 min |
| Jul 30, 7:31 PM MDT | Special Weather Statement | SLC | 44 min | |
| Jul 31, 12:31 PM MDT | Special Weather Statement | SLC | Summit | 44 min |
| Jul 31, 1:12 PM MDT | Special Weather Statement | SLC | Iron | 33 min |
| Jul 31, 1:23 PM MDT | Flash Flood Warning | SLC | Duchesne, Wasatch | 3 hr |
| Jul 31, 1:30 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 30 min |
| Jul 31, 1:39 PM MDT | Special Weather Statement | SLC | Morgan | 36 min |
| Jul 31, 2:10 PM MDT | Special Weather Statement | SLC | Morgan | 50 min |
| Jul 31, 2:38 PM MDT | Special Weather Statement | SLC | Morgan | 37 min |
| Jul 31, 2:47 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Rich, Summit | 28 min |
| Jul 31, 2:52 PM MDT | Special Weather Statement | SLC | Rich | 23 min |
| Jul 31, 3:00 PM MDT | Areal Flood Advisory | SLC | Iron | 107 min |
| Jul 31, 3:16 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Weber | 29 min |
| Jul 31, 3:35 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 31, 3:41 PM MDT | Special Weather Statement | SLC | Cache | 19 min |
| Jul 31, 4:00 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 30 min |
| Jul 31, 4:06 PM MDT | Special Weather Statement | SLC | Beaver | 24 min |
| Jul 31, 4:10 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Jul 31, 4:19 PM MDT | Flash Flood Warning | SLC | Duchesne | 3 hr |
| Jul 31, 4:39 PM MDT | Special Weather Statement | SLC | Rich | 66 min |
| Jul 31, 5:01 PM MDT | Special Weather Statement | SLC | 29 min | |
| Jul 31, 5:11 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 31, 5:25 PM MDT | Special Weather Statement | SLC | Juab | 35 min |
| Jul 31, 5:37 PM MDT | Special Weather Statement | SLC | Washington | 38 min |
| Jul 31, 5:39 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 5 hr |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.